Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 180, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 29, 2012, 8:30 AM CDT for Christian County, Todd County, Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 8:30 AM CDT (13:30 UTC)
- Expired
- May 29, 2012, 9:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, KY, Todd County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 8:32 AM CDT | HAIL 1 | Hopkinsville, KY | SOUTH SIDE OF TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 651 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584
WUUS53 KPAH 291330
SVRPAH
KYC047-219-291400-
/O.NEW.KPAH.SV.W.0180.120529T1330Z-120529T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
830 AM CDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 900 AM CDT.
* AT 828 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR PEMBROKE...OR 6 MILES SOUTHEAST
OF HOPKINSVILLE....MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
ELKTON...GUTHRIE...TRENTON...ALLEGRE...ALLENSVILLE AND CLIFTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3676 8704 3664 8706 3664 8762 3702 8752
3705 8725 3704 8715 3706 8706 3705 8705
TIME...MOT...LOC 1330Z 246DEG 49KT 3681 8738
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
128
WWUS53 KPAH 291341
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
841 AM CDT TUE MAY 29 2012
KYC047-219-291400-
/O.CON.KPAH.SV.W.0180.000000T0000Z-120529T1400Z/
TODD KY-CHRISTIAN KY-
841 AM CDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHRISTIAN AND
TODD COUNTIES IN SOUTH CENTRAL KENTUCKY UNTIL 900 AM CDT...
AT 838 AM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR PEMBROKE...OR 8 MILES EAST OF
HOPKINSVILLE...MOVING NORTHEAST AT 45 MPH.
AT 832 AM CDT...SPOTTERS REPORTED QUARTER SIZED HAIL FROM THIS STORM
FELL NEAR HOPKINSVILLE.
LAT...LON 3676 8704 3664 8706 3664 8762 3702 8752
3705 8725 3704 8715 3706 8706 3705 8705
TIME...MOT...LOC 1341Z 240DEG 40KT 3686 8732
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:50 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 29, 6:50 AM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 650 AM CDT TUE MAY 29 2012 .UPDATE... ISSUED AT 650 AM CDT TUE MAY 29 2012 THE AVIATION SECTION HAS BEEN UPDATED FOR THE 12Z TAF ISSUANCE. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 350 AM CDT TUE MAY 29 2012 MAIN FORECAST CONCERN REMAINS SMALL PRECIPITATION CHANCES TODAY AS A WEAK FRONT DRIFTS ACROSS THE AREA. EARLY THIS MORNING...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDED ALONG AND SOUTH OF A COLD FRONT FROM CENTRAL INDIANA ACROSS CENTRAL ILLINOIS INTO SOUTHERN MISSOURI. AS THE COLD FRONT MOVES INTO THE FORECAST AREA TODAY...IT WILL KEEP THE POTENTIAL FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. LATEST MODELS INDICATE THE FRONT WILL BECOME RATHER DIFFUSE LATER TODAY...SO DRIER AIR CURRENTLY OVER NORTHERN MISSOURI WILL NOT BE ALL THAT QUICK TO ADVECT SOUTH INTO THE AREA. BETTER CHANCES FOR ADDITIONAL THUNDERSTORM DEVELOPMENT WILL SHIFT INTO SOUTHERN PORTIONS OF THE REGION BY AFTERNOON...MAINLY IN WESTERN KENTUCKY. WHILE SEVERE STORMS ARE NOT EXPECTED...AN ISOLATED STRONG STORM IS NOT OUT OF THE QUESTION. OPERATIONAL RUNS OF THE NAM...GFS...AND THE ECMWF TO A LESSER EXTENT...CONTINUE TO HINT AT THE POSSIBILITY THAT SOME REMNANT CONVECTIVE ACTIVITY MIGHT DRIFT INTO PORTIONS OF SOUTHEAST MISSOURI LATE TONIGHT AND WEDNESDAY. MEANWHILE...MOST OF THE MESOSCALE 4 KM WRF MODELS SUGGEST ANY CONVECTIVE ACTIVITY THAT DEVELOPS TO OUR WEST OVER THE NEXT 24 TO 36 HOURS SHOULD TAKE MORE OF A SOUTHERN PATH. GIVEN THIS UNCERTAINTY...WILL MAINTAIN SMALL CHANCE POPS WEST OF THE MISSISSIPPI RIVER LATE TONIGHT INTO WEDNESDAY...WITH DRY CONDITIONS ELSEWHERE. THE FRONT IN THE AREA WILL AT LEAST TAKE THE BITE OUT OF THE HEAT TODAY...BUT HIGHS WILL STILL REACH THE 90 DEGREE MARK IN MOST LOCATIONS. A GRADUAL MODERATION IN THE UNSEASONABLE WARMTH WILL OCCUR THROUGH MID WEEK...WITH HIGHS ON WEDNESDAY BACKING OFF INTO THE MID AND UPPER 80S. THIS WILL PAVE THE WAY FOR WHAT APPEARS TO BE AN UNSEASONABLY COOL END TO THE WEEK... .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 350 AM CDT TUE MAY 29 2012 A MAJOR STORM SYSTEM IS STILL FORECAST TO DEVELOP OVER THE MISSISSIPPI VALLEY THURSDAY. ALTHOUGH THE PROSPECTS FOR A DECENT AMOUNT OF RAIN THROUGHOUT THE REGION ARE PRETTY GOOD...THE DETAILS ARE UNCERTAIN AT THIS TIME. THE SURFACE LOW WILL BE DEVELOPING VERY CLOSE TO OUR REGION...IF NOT OVERHEAD...THURSDAY AS THE PARENT UPPER LEVEL SYSTEM DIVES SOUTHEAST THROUGH THE NORTHERN PLAINS. THE TRACK OF THE LOW WILL BE A MAJOR FACTOR IN THE LOCATION OF THE HEAVIEST RAINS WITH THE SYSTEM AND IN THE SEVERE WEATHER POTENTIAL. ALSO...AN MCS MAY HELP USHER THE SYSTEM INTO THE REGION LATE WEDNESDAY NIGHT AND THURSDAY MORNING. THIS COULD SIGNIFICANTLY IMPACT THE HEAVY RAIN AND SEVERE WEATHER POTENTIAL THURSDAY AND THURSDAY NIGHT. THE BOTTOM LINE IS THAT THE MODELS ARE NOT LIKELY TO LOCK ONTO THE DETAILS WITH THIS SYSTEM MUCH BEFORE IT ARRIVES IF EVER. FOR NOW HAVE KEPT THE FORECAST ON THE SAME GENERAL COURSE AS BEFORE. WILL HAVE SLIGHT CHANCE POPS WEDNESDAY NIGHT OVER SOUTHEAST MISSOURI...JUST IN CASE AN MCS CAN REACH THE AREA BY 12Z THURSDAY. THE SURFACE LOW AND BEST PRECIPITATION CHANCES WILL MOVE THROUGH/NEAR THE AREA THURSDAY INTO THURSDAY NIGHT. LIKELY POPS SEEM REASONABLE AT THIS TIME. IT APPEARS THAT THE 00Z MODELS ARE PUSHING THE PRIMARY SYSTEM THROUGH THE AREA A BIT FASTER THAN BEFORE...SO FRIDAY POPS MAY BE OVERDONE. THE CURRENT GRIDS HAVE ONLY AROUND 2/3 TO 1 INCH OF QPF IN THEM FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. WOULD NOT BE SURPRISED TO SEE SOME AREAS GET MORE AND SOME AREAS GET LESS. AS STATED BEFORE THERE IS A LOT OF UNCERTAINTY IN THE DETAILS. SEVERE WEATHER WILL DEFINITELY BE A POSSIBILITY THURSDAY INTO THURSDAY EVENING. THE TRACK OF THE SURFACE LOW WILL HAVE A MAJOR ROLE IN THE SEVERE WEATHER ENVIRONMENT...AS SURFACE DEWPOINTS WILL BE IN THE 40S OVER AT LEAST THE NORTHERN HALF OF THE AREA WEDNESDAY NIGHT AND EARLY THURSDAY....AND THERE WILL BE LITTLE TIME FOR ADVECTION ONCE THE SURFACE LOW PUSHES THROUGH/BY THE FORECAST AREA. EVEN THE MID AND UPPER LEVEL FLOW IS NOT CERTAIN...DEPENDING ON THE EXACT TRACK OF THE TROUGH ALOFT. A FULL RANGE OF SEVERE WEATHER IS POSSIBLE...BUT NOTHING IS CERTAIN AT THIS TIME. WILL KEEP SMALL POPS IN THE EAST FRIDAY NIGHT AND THE NORTHEAST SATURDAY...WITH NORTHWEST FLOW ALOFT OVER THE REGION. COULD ARGUE FOR A SLIGHT POP OVER THE ENTIRE REGION...SINCE NORTHWEST FLOW ALOFT THIS TIME OF YEAR TYPICALLY LEADS TO MCS DEVELOPMENT...WHICH CAN THOROUGHLY TRASH A NICE FORECAST. TEMPERATURES LIKELY TO BE A BIT BELOW NORMAL THURSDAY...DUE TO CLOUDS AND PRECIPITATION EXPECTED. FRIDAYS HIGHS ARE CURRENTLY FORECAST TO BE ABOUT 10 DEGREES BELOW NORMAL. THIS IS LIKELY TOO COOL AS THE AIR MOVING IN BEHIND THE SYSTEM IS BASICALLY THE SAME AS THE AIRMASS THAT WAS THERE BEFORE THE SURFACE LOW DEVELOPED. WITH THE SURFACE LOW FORECAST TO BE SOUTH OF THE AREA SATURDAY...TEMPERATURES SHOULD REBOUND CLOSER TO NORMAL. BY SUNDAY THE FLOW ALOFT WEAKENS AS HEIGHTS RISE SIGNIFICANTLY. SUNDAY AND MONDAY APPEAR TO BE HIGH AND DRY WITH HIGHS PUSHING BACK NEAR 90 DEGREES BY MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 650 AM CDT TUE MAY 29 2012 LOOKING AT CURRENT RADAR IMAGERY...KEVV AND KOWB WILL HAVE A DECENT CHANCE OF A SHRA/TSRA FOR A FEW HOURS AT THE BEGINNING OF THE PERIOD...BUT THE WESTERN SITES WILL MOST LIKELY REMAIN DRY. DO NOT SEE MUCH HOPE FOR KCGI GETTING WET TODAY...BUT COULD SEE SOME DIURNAL CONVECTION DEVELOP NEAR KPAH. INSERTED A VCSH STRADDLING 18Z JUST TO HINT AT THE POSSIBILITY OF CONVECTION. THE COLD FRONT SHOULD MAKE ITS WAY THROUGH ALL SITES BY 17Z. SOUTHWEST WINDS WILL BECOME NORTHWEST BEHIND THE FRONT...AND SPEEDS SHOULD BE UNDER 10KTS ON BOTH SIDES. WINDS MAY GO CALM LATE TONIGHT AT KCGI AND KPAH...BUT AM NOT VERY CONFIDENT. JUST MENTIONED A MINOR VFR REDUCTION TO VISIBILITY AFTER 06Z AT EACH SITE. AT LEAST A LIGHT NORTH WIND SHOULD PREVAIL THROUGH THE NIGHT IN THE NORTHEAST...WHICH SHOULD KEEP ANY FOG FROM DEVELOPING AT KEVV AND KOWB. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...RJP LONG TERM....DRS AVIATION...DRS
Hazardous weather outlook, May 29, 4:42 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 442 AM CDT TUE MAY 29 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 442 AM CDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS REMAIN POSSIBLE ACROSS MOST OF THE REGION THIS MORNING...THEN OVER MAINLY WESTERN KENTUCKY THIS AFTERNOON...AS A COLD FRONT PASSES THROUGH. STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY AND THURSDAY NIGHT. AT LEAST A FEW SEVERE STORMS CAN BE EXPECTED. THIS STORM SYSTEM WILL QUICKLY DEVELOP RIGHT OVER TOP OF THE FOUR STATE REGION...THEREFORE THE DETAILS ARE QUITE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO MONITOR LATER FORECASTS IN THE EVENT THEIR ACTIVATION BECOMES NECESSARY THURSDAY AND THURSDAY NIGHT.
In the hours before
Special weather statement, May 29, 3:11 AM CDT, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 311 AM CDT TUE MAY 29 2012 INZ087-088-290845- SPENCER IN-WARRICK IN- 311 AM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WARRICK AND NORTHERN SPENCER COUNTIES IN SOUTHWEST INDIANA UNTIL 345 AM CDT... AT 306 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FOLSOMVILLE...OR 13 MILES NORTHEAST OF BOONVILLE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... DALE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 29, 5:45 AM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 545 AM CDT TUE MAY 29 2012 KYZ012-013-016-017-291130- CALDWELL KY-CHRISTIAN KY-HOPKINS KY-TRIGG KY- 545 AM CDT TUE MAY 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS...NORTHERN CHRISTIAN...SOUTHERN CALDWELL...AND EXTREME NORTHERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 630 AM CDT... AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COBB...OR 8 MILES SOUTHEAST OF PRINCETON... MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS THAT MAY BE IMPACTED INCLUDE... COBB...CROFTON...HAWKINS AND ST. CHARLES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:55 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 35 min |
| May 29, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Lyon | 19 min |
| May 29, 3:13 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Lyon | 32 min |
| May 29, 3:21 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves | 24 min |
| May 29, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 20 min |
| May 29, 4:02 PM CDT | Areal Flood Advisory | PAH | Christian, Trigg | 118 min |
| May 29, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.